MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 25 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 25 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX649T
Medical Device Problem Codes Obstruction of Flow (2423); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 was implanted during on (b)(6) 2020.According to the patient, the valve had adjustment difficulties.A revision procedure was carried out on (b)(6) 2025.No patient complications were reported as a result of the revision procedure.The complained product was not yet sent to the manufacturer for investigation.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: no product received to date.Should relevant additional information/investigation results become available, an additional medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx649t) was implanted during on (b)(6) 2020.According to the patient, the shunt system caused an underdrainage and had adjustment difficulties.A revision procedure was carried out on (b)(6) 2025.No patient complications were reported as a result of the revision procedure.The complained product was sent to the manufacturer for investigation.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the progav 2.0 were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 operates within the accepted tolerance in the horizontal position.The shuntassistant 2.0 does not operate within the specified tolerances in the vertical position.An accelerated outflow of shuntassistant 2.0 could be determined.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, no deposits were found in both valves.Results: based on our investigation results, we can determine an accelerated outflow at the shuntassistant.Furthermore, we cannot determine any functional deviations or other abnormalities at the progav 2.0.The valve works within the specification.Since the product was placed in liquid just before it was returned to us and was therefore dry from explantation (b)(6) 2025) until it was returned to us (b)(6) 2025), testing the products is only of limited use.Dry residues of organic material can falsify the investigation results.At the time of the examination, it is not possible for us to determine how the functional impairment occurred.Organic material in the patient's own csf may have temporarily affected the function and is a known side effect of hydrocephalus therapy.Not every deposit in a shunt system, depending on its location, quantity and consistency, leads to a deterioration of the properties.The examination of the return shipment is completed with the preparation of this report.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 W/SA2.0 25 & DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key21662338
Report Number3004721439-2025-00079
Device Sequence Number18250463
Product Code JXG
UDI-Device Identifier04041906502072
UDI-Public4041906502072
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2024
Device Model NumberFX649T
Device Catalogue NumberFX649T
Device Lot Number20044532
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight77 KG